Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 4, 2025, 8:14 AM CST for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2025, 8:14 AM CST (14:14 UTC)
- Expired
- Mar 4, 2025, 9:15 AM CST
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 6:43 AM CST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658
WUUS54 KTSA 041414
SVRTSA
ARC033-047-131-041515-
/O.NEW.KTSA.SV.W.0009.250304T1414Z-250304T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
814 AM CST Tue Mar 4 2025
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in west central Arkansas...
Crawford County in northwestern Arkansas...
Sebastian County in west central Arkansas...
* Until 915 AM CST.
* At 814 AM CST, severe thunderstorms were located along a line
extending from 6 miles northeast of Brushy to 3 miles south of
Heavener, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Alma... Charleston...
Shibley... Dyer...
Kibler... Central City...
Locke... Mount Gayler...
Vesta... Ursula...
Rudy... Mulberry...
Natural Dam... Greenwood...
Bloomer... Hackett...
Lake Fort Smith... Patterson...
Chester... Figure Five...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 27.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
3506 9425 3506 9423 3497 9424 3495 9434
3496 9437 3493 9444 3540 9443 3576 9449
3575 9413 3576 9412 3576 9397 3523 9395
TIME...MOT...LOC 1414Z 264DEG 33KT 3562 9465 3484 9461
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
777
WWUS54 KTSA 041457
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
857 AM CST Tue Mar 4 2025
ARC033-047-131-041515-
/O.CON.KTSA.SV.W.0009.000000T0000Z-250304T1515Z/
Franklin AR-Crawford AR-Sebastian AR-
857 AM CST Tue Mar 4 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CST
FOR WESTERN FRANKLIN...CRAWFORD AND CENTRAL SEBASTIAN COUNTIES...
At 857 AM CST, severe thunderstorms were located along a line
extending from 2 miles south of Devils Den State Park to 2 miles
southwest of Waldron, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Alma... Charleston...
Shibley... Dyer...
Kibler... Bidville...
Huntington... Mountainburg...
Crossroads... Central City...
Witcherville... Dayton...
Milltown... Branch...
Locke... Mount Gayler...
Vesta... Ursula...
Rudy... Lavaca...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 8 and 27.
Interstate 49 between mile markers 22 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
3507 9424 3506 9423 3505 9429 3541 9430
3576 9435 3575 9413 3576 9412 3576 9397
3523 9395
TIME...MOT...LOC 1457Z 226DEG 28KT 3573 9424 3488 9414
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:43 AM CST, 2 hours 31 minutes earlier. Its key messages:
- Updated at 540 AM CST Tue Mar 4 2025
- Widespread showers and thunderstorms will continue through Tuesday morning. A few severe storms may develop, with damaging wind, tornadoes, and large hail all possible. Additional showers/storms forecast Tuesday afternoon.
- Fire weather concerns will increase Tuesday afternoon for portions of eastern Oklahoma as dry and windy conditions move in behind a cold front. Wind gusts of 40 to 50 mph may occur.
- Late Tuesday night a period of snow or rain/snow mix develops across far northwest Arkansas. Any accumulation will be minor and short lived.
Area forecast discussion, Mar 4, 5:43 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
543 AM CST Tue Mar 4 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 540 AM CST Tue Mar 4 2025
- Widespread showers and thunderstorms will continue through
Tuesday morning. A few severe storms may develop, with
damaging wind, tornadoes, and large hail all possible.
Additional showers/storms forecast Tuesday afternoon.
- Fire weather concerns will increase Tuesday afternoon for
portions of eastern Oklahoma as dry and windy conditions move
in behind a cold front. Wind gusts of 40 to 50 mph may occur.
- Late Tuesday night a period of snow or rain/snow mix develops
across far northwest Arkansas. Any accumulation will be minor
and short lived.
&&
.SHORT TERM...
(Today)
Issued at 422 AM CST Tue Mar 4 2025
Early this morning the strong mid/upper level low was moving into
western Kansas and the Oklahoma Texas Panhandles. At the same
time an associated frontal boundary was positioned from southwest
Kansas through western Oklahoma and into western Texas. Ahead of
the front, an elevated instability axis remained oriented from
north to south from eastern Kansas through central Texas. In
response, a broad area of showers and storms were ongoing and
continuing to develop within this instability axis. The true warm
sector with 60+ deg dewpoints had lifted northward into south
central/southeast Oklahoma with around 500 J/kg of surface CAPE.
Thus...the ongoing showers and storms across northeast Oklahoma
had remained below severe limits with wind gusts of 40-50 mph.
Farther south, within the warm sector, strong to severe storms
were ongoing as the main convective line moved east/northeast
toward southeast Oklahoma.
Through the morning hours, the line of convection will continue to
move east and northeast across eastern Oklahoma and into northwest
Arkansas. Instability is expected to remain elevated for the
majority of the CWA, while the northern extent of surface based
CAPE tries to hold on long enough to move into far southeast
Oklahoma before it refocuses south/southeast of the CWA. Deep
layer shear combined with 40-50KT of 0-1km shear and 0-1km storm
relative helicity values in excess of 400 m2/s2 along with surface
instability will continue severe potentials across mainly
southeast Oklahoma through mid morning. Damaging wind gusts to 70
mph remain the primary severe threat with a secondary threat of
large hail. A low tornado potential also exists across mainly
far southeast Oklahoma, with the greater potential south of the
Red River where the greater low level moisture and higher surface
instability are expected. Farther north, across northeast Oklahoma
and northwest Arkansas, a limited severe potential will remain
with locally damaging wind the primary threat.
Late morning into the afternoon, the main convective line is
progged to be moving out of far eastern Oklahoma and northwest
Arkansas into central Arkansas with the frontal boundary moving
through the CWA. Behind the front, gusty southwesterly winds will
transport drier air into portions of eastern Oklahoma, which will
help to elevate fire weather concerns with min RH values falling
below 40 percent across southeast Oklahoma into a portion of east
central Oklahoma. An additional wind shift to the west and
northwest is expected late afternoon into early evening with
stronger wind gust in excess of 40 mph will impact any ongoing
wildfire today.
The mid/upper level low pressure center is progged to move over
northeast Oklahoma this afternoon/early evening. Additional
showers and storm chances return as moisture wraps around the low
back into the region. The greater chance for this additional
precip is mainly along and north of Interstate 40. At the same
time this wrap around moisture spreads back into the CWA, gusty
west to northwesterly winds of 40 to 50 mph will begin to move
into the CWA. Marginal elevated instability could create a limited
hail potential with the cold temperatures aloft and increasing mid
level lapse rates. The overall storm potential should weaken by
early evening with the low pressure center lifting into Missouri. One
other thing to note will be locally heavy rainfall potential
through this afternoon where where amounts locally up toward one
and half inches of rain are possible.
Temperatures today are starting off warm ahead of the front and
look to warm into the 60s ahead of the stronger cold front late
afternoon/evening.
&&
.LONG TERM...
(Tonight through Monday)
Issued at 422 AM CST Tue Mar 4 2025
Rain chances continue through the evening hours with the wrap
around moisture spreading through northeast Oklahoma and northwest
Arkansas. The majority of this activity is forecast to taper off
after midnight with the upper low moving off to the northeast.
Precipitation chances remain for mainly far northwest Arkansas
into early Wednesday morning. Temperature profiles indicate a rain
snow mix and or becoming light snow is forecast for far northwest
Arkansas. Little to no accumulations are possible. Also through
the overnight hours, west to northwesterly winds gusting 40 to 50
mph are expected and will continue the wind advisory as is.
During the day Wednesday, cloud cover is forecast to scatter out
from southwest to northeast while the gusty northwesterly winds
begin to ease through the afternoon. In the wake of the departing
low pressure, cooler conditions with highs in the 40s and 50s are
forecast Wednesday afternoon. Surface high pressure filters into
the region Wednesday night with low temps Thursday morning
falling below freezing for most locations.
Surface high moves off to the east allowing for breezy to gusty
southerly winds to return Thursday ahead of another cold front
forecast to move through during the day Friday. Latest guidance
has slowed the timing of this front and has the main upper low
closer to the region Saturday. In response, rain chances are
forecast Saturday, with a slight chance of thunder in southeast
Oklahoma, closer to the upper low center. Southerly surface flow
returns late weekend into early next week with much warmer
conditions at the end of the forecast period.
&&
.AVIATION...
(12Z TAFS)
Issued at 540 AM CST Tue Mar 4 2025
Showers and thunderstorms will affect all sites this morning with
reduced ceilings and visibilities. VFR conditions will return this
afternoon, but a few scattered showers and storms may redevelop by
mid to late afternoon. MVFR ceilings will return to most locations
this evening following the passage of a cold front. Gusty south to
southeast winds will shift to southwest this afternoon and then
west to northwest this evening, with some gusts this evening and
overnight exceeding 30 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 35 52 30 / 90 40 0 0
FSM 68 38 52 31 / 100 30 0 0
MLC 68 36 54 31 / 100 10 0 0
BVO 64 32 52 26 / 90 60 0 0
FYV 65 32 46 25 / 100 70 10 0
BYV 63 32 44 27 / 100 70 10 0
MKO 67 35 52 30 / 100 30 0 0
MIO 64 32 46 27 / 100 80 10 0
F10 66 35 52 30 / 100 20 0 0
HHW 68 39 55 32 / 100 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to noon CST Wednesday for OKZ049-
053>076.
AR...Wind Advisory from noon today to noon CST Wednesday for ARZ001-
002-010-011-019-020-029.
&&
SHORT TERM...20
LONG TERM....20
AVIATION...05Hazardous weather outlook, Mar 4, 5:05 AM CST, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 505 AM CST Tue Mar 4 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 505 AM CST Tue Mar 4 2025 ...SEVERE WEATHER THROUGH MID MORNING SOUTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into West Central Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Far Southeast Oklahoma. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Mid morning...Higher Wind Gusts Mid Afternoon Through Tonight. FIRE WEATHER DANGER. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Early Afternoon. DISCUSSION... A broad area of showers and thunderstorms will continue to spread across eastern Oklahoma and northwest Arkansas through late morning ahead of a cold front moving through the area. The greater storm potentials are across southeast Oklahoma where higher instability and low level moisture were located. These conditions will elevate severe potentials through mid morning with damaging wind gusts to 70 mph the primary threat and large hail a secondary threat. A tornado threat also exists across southeast Oklahoma through mid morning. The majority of these storms are forecast to exit by early afternoon with the severe potentials tapering off late morning. Additional rain chances along with slight chances of thunder continue this afternoon across mainly northeast Oklahoma and northwest Arkansas as moisture wraps around the upper low back into the region. This additional precipitation should tapper off through the evening hours, with precipitation chances mainly over far northwest Arkansas overnight. Temperature profiles indicate the potential for rain to mix with light snow for portions of far northwest Arkansas late tonight and then taper off early Wednesday morning. Little to no accumulations are forecast. Gusty southwesterly winds become common during the day today behind the exiting cold front. This will help to transport drier air into southeast Oklahoma and elevate fire weather concerns this afternoon. The southwesterly winds become west to northwest behind a stronger cold front late afternoon and evening with gusts of 40 to 50 mph possible. These wind shifts could impact any ongoing wildfire suppression efforts. The strong northwesterly winds continue through tonight across the region with the strongest winds in northeast Oklahoma and the higher elevations of far northwest Arkansas and far southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH FRIDAY...High Wind Potential. SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...No Hazards. EXTENDED DISCUSSION... Gusty northwesterly winds in excess of 40 mph continue Wednesday morning and should weaken through the day as surface high pressure moves into the region. Gusty southerly winds quickly return during the day Thursday behind the exiting surface high pressure and ahead of another cold front forecast to move into the area Friday. An upper level low pressure system looks to move across the Southern Plains Saturday with the return of rain chances. A slight chance of thunder is possible across southeast Oklahoma during the day Saturday. EMERGENCY MANAGEMENT PLANNING STATEMENT... Watches and warnings should be expected through mid- morning Tuesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 4, 6:14 AM CST, 2 hours before
Special Weather Statement
National Weather Service Tulsa OK
614 AM CST Tue Mar 4 2025
OKZ060-064-066-067-041300-
Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK-
614 AM CST Tue Mar 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CREEK...WEST CENTRAL
WAGONER...NORTHWESTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES
THROUGH 700 AM CST...
At 614 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles northeast of Slick to near Okmulgee.
Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Beggs... Preston...
Sapulpa... Jenks Riverside Airport...
Liberty... Mounds...
Stonebluff... Hectorville...
Leonard... Jenks...
Glenpool... Bixby...
Slick... Kiefer...
Broken Arrow... Okmulgee...
Sand Springs... Tulsa...
This includes Interstate 44 between mile markers 208 and 224.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM CST for northeastern
and east central Oklahoma.
&&
LAT...LON 3616 9606 3616 9602 3591 9565 3586 9572
3585 9577 3581 9577 3559 9603 3579 9631
TIME...MOT...LOC 1214Z 217DEG 30KT 3585 9622 3566 9594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 4, 6:45 AM CST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
645 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Tstm Wnd Gst Checotah 35.48N 95.52W
03/04/2025 E65 MPH McIntosh OK Public
&&Local storm report, Mar 4, 7:00 AM CST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
700 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM Tstm Wnd Gst Eufaula 35.29N 95.58W
03/04/2025 E60 MPH McIntosh OK Broadcast Media
&&Local storm report, Mar 4, 7:03 AM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
703 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM Tstm Wnd Gst 2 NW Hugo 34.04N 95.53W
03/04/2025 M58 MPH Choctaw OK Mesonet
&&Local storm report, Mar 4, 7:27 AM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
727 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM Tstm Wnd Gst 2 SW Wilburton 34.90N 95.33W
03/04/2025 M58 MPH Latimer OK Mesonet
&&Local storm report, Mar 4, 8:01 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
801 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM Tstm Wnd Dmg Shady Grove 36.15N 94.14W
03/04/2025 Washington AR Emergency Mngr
power poles down, barn roof torn off.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:32 AM CST | Special Weather Statement | TSA | Benton, Washington | 43 min |
| Mar 4, 9:01 AM CST | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 3 hr |
| Mar 4, 9:14 AM CST | Special Weather Statement | TSA | Franklin | 46 min |
| Mar 4, 9:15 AM CST | Special Weather Statement | TSA | Madison | 45 min |
| Mar 4, 9:59 AM CST | Special Weather Statement | TSA | Carroll | 46 min |
| Mar 4, 4:12 PM CST | Special Weather Statement | TSA | Crawford, Sebastian | 63 min |
| Mar 4, 4:58 PM CST | Special Weather Statement | TSA | Crawford, Franklin | 62 min |
| Mar 4, 5:41 PM CST | Special Weather Statement | TSA | Madison | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.